Alert archive / South Dakota / High Wind Warnings in 2017

High Wind Warning 9, NWS Rapid City, SD

October 22, 20177 counties in South Dakota

NWS Rapid City, SD issued this high wind warning at Oct 22, 2017, 2:46 PM MDT for 7 counties in South Dakota. It took effect at Oct 23, 2017, 2:40 AM MDT. It was in force for 15 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 22, 2017, 2:46 PM MDT (20:46 UTC)
In effect from
Oct 23, 2017, 2:40 AM MDT
Expired
Oct 23, 2017, 6:00 PM MDT
In force
15 hr
Issued by
NWS Rapid City, SD

Counties Butte County, SD, Haakon County, SD, Harding County, SD, Meade County, SD, Pennington County, SD, Perkins County, SD, Ziebach County, SD

The radar

The Rapid City radar (KUDX), 81 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 23, 3:33 AM MDTNON-TSTM WND GST 581 N Buffalo, SD
Oct 23, 8:40 AM MDTNON-TSTM WND GST 541 E Downtown Rapid City, SD
Oct 23, 2:33 PM MDTNON-TSTM WND GST 591 Nne Faith, SD
Oct 23, 2:43 PM MDTNON-TSTM WND GST 597 Nne Ralph, SD
Oct 23, 2:53 PM MDTNON-TSTM WND GST 553 W Lemmon, SD
Oct 23, 3:03 PM MDTNON-TSTM WND GST 581 Ene Mud Butte, SD
Oct 23, 3:03 PM MDTNON-TSTM WND GST 587 Sse Meadow, SD
Oct 23, 3:08 PM MDTNON-TSTM WND GST 557 S Shadehill, SD
Oct 23, 3:28 PM MDTNON-TSTM WND GST 551 Ne Midland, SD
Oct 23, 3:28 PM MDTNON-TSTM WND GST 561 Wsw Red Elm, SD
Oct 23, 3:43 PM MDTNON-TSTM WND GST 553 Nnw Scenic, SD
Oct 23, 5:20 PM MDTNON-TSTM WND GST 558 S Wall, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 8.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2017-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2017-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2894 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS73 KUNR 222046
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
246 PM MDT Sun Oct 22 2017

WYZ071-222200-
/O.CAN.KUNR.HW.A.0001.171023T1400Z-171024T0200Z/
Northeastern Crook-
Including the city of Colony
246 PM MDT Sun Oct 22 2017

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Rapid City has cancelled the High
Wind Watch.

Winds are forecast to remain below warning criteria. However, northwest
winds of 25 to 35 mph with gusts to around 50 mph can be expected
on Monday. 

$$

SDZ001-002-012-013-031-073-231200-
/O.UPG.KUNR.HW.A.0001.171023T1400Z-171024T0200Z/
/O.NEW.KUNR.HW.W.0001.171023T1400Z-171024T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-
Pennington Co Plains-Southern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Wall, and Union Center
246 PM MDT Sun Oct 22 2017

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MDT MONDAY...

The National Weather Service in Rapid City has issued a High Wind
Warning, which is in effect from 8 AM to 6 PM MDT Monday. The
High Wind Watch is no longer in effect.

* WINDS...Northwest 30 to 45 mph with gusts up to 60 mph.

* TIMING...Winds will increase Monday morning and remain strong
  through the day. Winds will be strongest during the midday and
  afternoon before diminishing around sunset. 

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong winds
  can cause blowing dust, reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds...or gusts over 60 mph...
are expected or occurring.

&&

$$

SDZ014-025-026-032-072-231200-
/O.UPG.KUNR.HW.A.0001.171023T1400Z-171024T0200Z/
/O.NEW.KUNR.WI.Y.0016.171023T1400Z-171024T0000Z/
Ziebach-Northern Foot Hills-Rapid City-Haakon-
Sturgis/Piedmont Foot Hills-
Including the cities of Dupree, Spearfish, Rapid City, Philip, 
and Sturgis
246 PM MDT Sun Oct 22 2017

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM MDT MONDAY...

The National Weather Service in Rapid City has issued a Wind
Advisory, which is in effect from 8 AM to 6 PM MDT Monday. The
High Wind Watch is no longer in effect.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase Monday morning and remain strong 
  through the day. Winds will be strongest during the midday and 
  afternoon before diminishing around sunset. 

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means 30 mph winds...or gusts over 45 mph...are
expected or occurring.

&&

$$

SDZ030-042>044-046-047-049-074-231200-
/O.NEW.KUNR.WI.Y.0016.171023T1400Z-171024T0000Z/
Custer Co Plains-Oglala Lakota-Jackson-Bennett-Mellette-Todd-
Tripp-Hermosa Foot Hills-
Including the cities of Folsom, Pine Ridge, Oglala, Kyle, Kadoka,
Martin, White River, Mission, Winner, and Hermosa
246 PM MDT Sun Oct 22 2017 /346 PM CDT Sun Oct 22 2017/

...WIND ADVISORY IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO 6 PM MDT
/7 PM CDT/ MONDAY...

The National Weather Service in Rapid City has issued a Wind
Advisory, which is in effect from 8 AM MDT /9 AM CDT/ to 6 PM MDT
/7 PM CDT/ Monday.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase Monday morning and remain strong
  through the day. Winds will be strongest during the midday and 
  afternoon before diminishing around sunset. 

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means 30 mph winds...or gusts over 45 mph...are
expected or occurring.

&&

$$
6 follow-up statements
487 
WWUS73 KUNR 230453
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
1053 PM MDT Sun Oct 22 2017

SDZ001-002-012-013-031-073-231200-
/O.CON.KUNR.HW.W.0001.171023T1400Z-171024T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-
Pennington Co Plains-Southern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Wall, and Union Center
1053 PM MDT Sun Oct 22 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM MDT
MONDAY...

* WINDS...Northwest 30 to 45 mph with gusts up to 60 mph.

* TIMING...Winds will increase Monday morning and remain strong 
  through the day. Winds will be strongest during the midday and 
  afternoon before diminishing around sunset.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds...or gusts over 60 mph...
are expected or occurring.

&&

$$

SDZ014-025-026-030-032-042>044-046-047-049-072-074-231200-
/O.CON.KUNR.WI.Y.0016.171023T1400Z-171024T0000Z/
Ziebach-Northern Foot Hills-Rapid City-Custer Co Plains-Haakon-
Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp-
Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-
Including the cities of Dupree, Spearfish, Rapid City, Folsom, 
Philip, Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, 
Mission, Winner, Sturgis, and Hermosa
1053 PM MDT Sun Oct 22 2017 /1153 PM CDT Sun Oct 22 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ TO
6 PM MDT /7 PM CDT/ MONDAY...

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* TIMING...Winds will increase Monday morning and remain strong 
  through the day. Winds will be strongest during the midday and 
  afternoon before diminishing around sunset.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means 30 mph winds...or gusts over 45 mph...are
expected or occurring.

&&

$$
432 
WWUS73 KUNR 230821
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
221 AM MDT Mon Oct 23 2017

SDZ014-032-240000-
/O.UPG.KUNR.WI.Y.0016.171023T1400Z-171024T0000Z/
/O.EXA.KUNR.HW.W.0001.171023T1400Z-171024T0000Z/
Ziebach-Haakon-
Including the cities of Dupree and Philip
221 AM MDT Mon Oct 23 2017

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

The National Weather Service in Rapid City has issued a High Wind
Warning, which is in effect from 8 AM this morning to 6 PM MDT
this evening. The Wind Advisory is no longer in effect.

* WINDS...Northwest 30 to 45 mph with gusts up to 60 mph.

* TIMING...Winds will increase this morning and remain strong 
  through the day. Winds will be strongest during the midday and 
  afternoon before diminishing around sunset.

* IMPACTS...The high winds can blow down large trees and damage 
  roofs, small outbuildings, and signs. Sudden wind gusts can 
  cause drivers to lose control, especially in lightweight or 
  high profile vehicles. Strong winds can cause blowing dust, 
  reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds...or gusts over 60 mph...
are expected or occurring.

&&

$$

SDZ001-002-012-013-031-073-240000-
/O.CON.KUNR.HW.W.0001.171023T1400Z-171024T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-
Pennington Co Plains-Southern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Wall, and Union Center
221 AM MDT Mon Oct 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
6 PM MDT THIS EVENING...

* WINDS...Northwest 30 to 45 mph with gusts up to 60 mph.

* TIMING...Winds will increase this morning and remain strong 
  through the day. Winds will be strongest during the midday and 
  afternoon before diminishing around sunset.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds...or gusts over 60 mph...
are expected or occurring.

&&

$$

SDZ025-026-030-042>044-046-047-049-072-074-240000-
/O.CON.KUNR.WI.Y.0016.171023T1400Z-171024T0000Z/
Northern Foot Hills-Rapid City-Custer Co Plains-Oglala Lakota-
Jackson-Bennett-Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills-
Hermosa Foot Hills-
Including the cities of Spearfish, Rapid City, Folsom, 
Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, Mission, 
Winner, Sturgis, and Hermosa
221 AM MDT Mon Oct 23 2017 /321 AM CDT Mon Oct 23 2017/

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MDT /9 AM CDT/ THIS
MORNING TO 6 PM MDT /7 PM CDT/ THIS EVENING...

* WINDS...Northwest 25 to 40 mph with gusts up to 55 mph.

* TIMING...Winds will increase this morning and remain strong 
  through the day. Winds will be strongest during the midday and 
  afternoon before diminishing around sunset.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means 30 mph winds...or gusts over 45 mph...are
expected or occurring.

&&

$$
217 
WWUS73 KUNR 230840
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
240 AM MDT Mon Oct 23 2017

SDZ001-002-012>014-031-032-073-232345-
/O.EXT.KUNR.HW.W.0001.171023T0840Z-171024T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Pennington Co Plains-Haakon-Southern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Dupree, Wall, Philip, and Union Center
240 AM MDT Mon Oct 23 2017

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WINDS...Northwest 30 to 45 mph with gusts up to 60 mph.

* TIMING...Strong winds will continue today before diminishing 
  around sunset.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds...or gusts over 60 mph...
are expected or occurring.

&&

$$

SDZ025-026-030-042>044-046-047-049-072-074-232345-
/O.EXT.KUNR.WI.Y.0016.171023T0840Z-171024T0000Z/
Northern Foot Hills-Rapid City-Custer Co Plains-Oglala Lakota-
Jackson-Bennett-Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills-
Hermosa Foot Hills-
Including the cities of Spearfish, Rapid City, Folsom, 
Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, Mission, 
Winner, Sturgis, and Hermosa
240 AM MDT Mon Oct 23 2017 /340 AM CDT Mon Oct 23 2017/

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS 
EVENING...

* WINDS...Northwest 25 to 40 mph with gusts up to 55 mph.

* TIMING...Gusty winds will continue today before diminishing 
  around sunset.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means 30 mph winds...or gusts over 45 mph...are
expected or occurring.

&&

$$
425 
WWUS73 KUNR 231543
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
943 AM MDT Mon Oct 23 2017

SDZ001-002-012>014-031-032-073-240000-
/O.CON.KUNR.HW.W.0001.000000T0000Z-171024T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Pennington Co Plains-Haakon-Southern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Dupree, Wall, Philip, and Union Center
943 AM MDT Mon Oct 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WINDS...Northwest 30 to 45 mph with gusts up to 60 mph.

* TIMING...Strong winds will continue today before diminishing 
  around sunset.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds...or gusts over 60 mph...
are expected or occurring.

&&

$$

SDZ025-026-030-042>044-046-047-049-072-074-240000-
/O.CON.KUNR.WI.Y.0016.000000T0000Z-171024T0000Z/
Northern Foot Hills-Rapid City-Custer Co Plains-Oglala Lakota-
Jackson-Bennett-Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills-
Hermosa Foot Hills-
Including the cities of Spearfish, Rapid City, Folsom, 
Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, Mission, 
Winner, Sturgis, and Hermosa
943 AM MDT Mon Oct 23 2017 /1043 AM CDT Mon Oct 23 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

* WINDS...Northwest 25 to 40 mph with gusts up to 55 mph.

* TIMING...Gusty winds will continue today before diminishing 
  around sunset.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means 30 mph winds...or gusts over 45 mph...are
expected or occurring.

&&

$$
286 
WWUS73 KUNR 232030
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
230 PM MDT Mon Oct 23 2017

SDZ001-002-012>014-031-032-073-240000-
/O.CON.KUNR.HW.W.0001.000000T0000Z-171024T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Pennington Co Plains-Haakon-Southern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Dupree, Wall, Philip, and Union Center
230 PM MDT Mon Oct 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WINDS...Northwest 30 to 45 mph with gusts up to 60 mph.

* TIMING...Strong winds will continue before diminishing around 
  sunset.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means 40 mph winds...or gusts over 60 mph...
are expected or occurring.

&&

$$

SDZ025-026-030-042>044-046-047-049-072-074-240000-
/O.CON.KUNR.WI.Y.0016.000000T0000Z-171024T0000Z/
Northern Foot Hills-Rapid City-Custer Co Plains-Oglala Lakota-
Jackson-Bennett-Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills-
Hermosa Foot Hills-
Including the cities of Spearfish, Rapid City, Folsom, 
Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, Mission, 
Winner, Sturgis, and Hermosa
230 PM MDT Mon Oct 23 2017 /330 PM CDT Mon Oct 23 2017/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
EVENING...

* WINDS...Northwest 25 to 40 mph with gusts up to 55 mph.

* TIMING...Gusty winds will continue before diminishing around 
  sunset.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means 30 mph winds...or gusts over 45 mph...are
expected or occurring.

&&

$$
033 
WWUS73 KUNR 240000
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
600 PM MDT Mon Oct 23 2017

SDZ001-002-012>014-031-032-073-240100-
/O.EXP.KUNR.HW.W.0001.000000T0000Z-171024T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Pennington Co Plains-Haakon-Southern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Dupree, Wall, Philip, and Union Center
600 PM MDT Mon Oct 23 2017

...HIGH WIND WARNING HAS EXPIRED...

$$

SDZ025-026-030-042>044-046-047-049-072-074-240100-
/O.EXP.KUNR.WI.Y.0016.000000T0000Z-171024T0000Z/
Northern Foot Hills-Rapid City-Custer Co Plains-Oglala Lakota-
Jackson-Bennett-Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills-
Hermosa Foot Hills-
Including the cities of Spearfish, Rapid City, Folsom, 
Pine Ridge, Oglala, Kyle, Kadoka, Martin, White River, Mission, 
Winner, Sturgis, and Hermosa
600 PM MDT Mon Oct 23 2017 /700 PM CDT Mon Oct 23 2017/

...WIND ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Oct 22, 11:09 AM MDT, 3 hours 37 minutes earlier.

Area forecast discussion, Oct 22, 11:09 AM MDT, 3 hours 37 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
1109 AM MDT Sun Oct 22 2017

.DISCUSSION...(Today Through Saturday)
Issued at 252 AM MDT Sun Oct 22 2017

Weak ridging has set up across the High Plains this morning with the
next bit of active weather moving into the Pacific NW. A weak
surface ridge is extending over the High Plains as the region sits
between Canadian low pressures. The Pac NW upper level disturbances
will cross the northern Rockies into the northern Plains today
bringing increasing clouds. With westerly low level flow, warm air
advection will develop over the next few hours with increasing temps
through the afternoon. Highs will reach the 60s to low 70s. Warmer
air will be very short-lived across the CWA as the next cold front
pushes through tonight. Some light showers are expected to
develop as the front crosses the area, but POPs/QPF will be low.
Winds will increase from the NW behind the front. Models have been
trending stronger with each run...and 00z runs are showing winds
increasing to advisory criteria across northwest SD as early as
before sunrise. Winds will continue to increase through the
morning hours with CAA and steep lapse rates. Winds may reach high
wind criteria particularly over the NW and west central SD
plains. Have issued a high wind watch for 14z Mon-02z Tue.

Strong upper ridging will develop across the western CONUS
Tue/Wed. A series of waves will weaken the ridge across the
northern Rockies and Plains late Wednesday...then dig
significantly into the central portions of the CONUS Thursday.
This quickly developing system will draw down much colder Canadian
air into the northern Plains and through the Midwest. Will
probably see more light precip as the front pushes through...with
some light accumulating snow possible in the northern Black Hills.
At this point it looks like the area could see temps down into
the teens/low 20s for the first time this season. Then end of the
week looks warmer again as strong ridging is reinforced across the
western half of the CONUS.

&&

.AVIATION...(For the 18Z TAFS Through 18Z Monday)
Issued At 1107 AM MDT Sun Oct 22 2017

VFR conditions expected through the period. Gusty west/southwest
winds will occur over northeast WY through early this evening. A
cold front will move through the area tonight bringing gusty
northwest winds and scattered SHRA. Some low level wind shear may
occur ahead of the front.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...High Wind Watch from Monday morning through Monday evening for
     SDZ001-002-012>014-025-026-031-032-072-073.

WY...High Wind Watch from Monday morning through Monday evening for
     WYZ071.

&&

DISCUSSION...13
AVIATION...Johnson
Hazardous weather outlook, Oct 22, 5:27 AM MDT, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
527 AM MDT Sun Oct 22 2017

SDZ024-027>030-041-074-WYZ054-056-057-231300-
Northern Black Hills-Southern Foot Hills-Central Black Hills-
Southern Black Hills-Custer Co Plains-Fall River-
Hermosa Foot Hills-Northern Campbell-Western Crook-
Wyoming Black Hills-
527 AM MDT Sun Oct 22 2017

This Hazardous Weather Outlook is for portions of southwestern
South Dakota...the Black Hills...and northeast Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

WYZ055-058-231300-
Southern Campbell-Weston-
527 AM MDT Sun Oct 22 2017

This Hazardous Weather Outlook is for portions of northeast
Wyoming.

.DAY ONE...Today and Tonight

West to southwest winds will gust to 40 to 45 MPH through early
this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A cold front will move through tonight bringing gusty northwest
winds from 30 to 45 MPH late tonight into Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ001-002-012>014-025-026-031-032-072-073-WYZ071-231300-
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northern Foot Hills-Rapid City-Pennington Co Plains-Haakon-
Sturgis/Piedmont Foot Hills-Southern Meade Co Plains-
Northeastern Crook-
527 AM MDT Sun Oct 22 2017

This Hazardous Weather Outlook is for portions of northwestern
South Dakota...southwestern South Dakota...and northeast Wyoming.

.DAY ONE...Today and Tonight

The grassland fire danger index will be in the high to very high
category this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Behind a cold front, strong northwest winds are possible Monday
and thus, a high wind watch has been issued. Wind gusts from 40
to 60 MPH are possible. The grassland fire danger index will be in
the very high to extreme category Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ042>044-046-047-049-231300-
Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp-
527 AM MDT Sun Oct 22 2017 /627 AM CDT Sun Oct 22 2017/

This Hazardous Weather Outlook is for portions of south central
South Dakota...and southwestern South Dakota.

.DAY ONE...Today and Tonight

The grassland fire danger index will be in the high to very high
category this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Behind a cold front, gusty northwest winds up to 45 MPH are
expected Monday. The grassland fire danger index will be in the
very high to extreme category Monday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 2:46 PM MDTWind AdvisoryUNRBennett, Custer, Haakon, Jackson, Lawrence, Meade and 6 more27 hr

Nearby

High Wind Warnings in South Dakota, 2017Every high wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.